Pacemaker

I have had my pacemaker for 3 weeks. I have had it checked 3 times by my team at hospital. They insist there is nothing wrong with the pacemaker.

so, why am I still so dizzy and having palpitations? I just don't feel any better.

i am now being monitored at home with a at Jude box by my bed.

i just wish I felt better. I even feel dizzy sitting down.

Any ideas I would be very grateful. 

 


7 Comments

Palpitation simulation

by Terry - 2020-08-08 15:04:30

If your doctor elects to bypass the His bundle, the paced result is exactly the same as a palpitation. That is one of the reasons why doctors have changed to His bundle pacing (Google that). More importantly, there is a 14% risk of what your doctor calls "pacing induced cardiomyopathy" within 5 years of ventricular pacing, according to the literature. Also see <www.His-pacing.org>.

Terry

Palpitations

by Becky boo - 2020-08-08 15:23:29

Thank you Terry

i will look that up. 

palpitations and dizziness following pacemaker implant

by Gemita - 2020-08-08 15:27:47

Hello Becky,

I see you are in London, UK also and that your doctors are monitoring you at home. Hopefully this information will help them to identify what is causing your symptoms.  

I am under St. Thomas' London and had similar symptoms when I first got my pacemaker but it was due to my arrhythmias which seemed to worsen shortly after pacemaker implant but which settled down within about 3 months.  Initially my heart was very disturbed by being paced and threw out all sorts of distressing signals.  It took me a couple of months before I started to feel better. 

Have you seen your GP for some checks, like blood pressure and heart rate, review of your medication for example ?  Have you ever suffered from palpitations and dizziness before or is it only worse since your pacemaker implant ?  I hope you are keeping well hydrated in the hot weather because dehydration can cause dizziness and palpitations.

When you get your dizziness and palpitations or other symptoms, see if you can do an immediate download to your clinic for their attention or ask for some additional heart monitoring to try to identify the problem.  I would certainly keep up the pressure if you are very symptomatic and try to get some answers.  I hope you will feel better soon

 

Palpitations

by Becky boo - 2020-08-08 16:19:54

Thank you so much. I am under kings college. They have done a 24 hour taping just waiting for results. 
my GP put me back on Atenalol I'm not sure if that's making it worse.

i am just so worried.

Atenolol

by Gemita - 2020-08-08 16:59:40

Hi Becky,

I know is is scary to feel dizzy with palpitations but they are monitoring you now from home so they should pick up anything serious.  If you are very concerned you can always go back to Kings College A&E which is very good and they can ask for your 24 hour monitor results.

The Atenolol may help to calm your palpitations but it can cause dizziness.  Ask your doctor about taking it at night rather than in the morning?   Hopefully your GP has put you on a low dose but do go back to see them if you think Metoprolol is the problem.  

My husband is also under Kings College Cardiology and their pacemaker clinic.  He has an excellent cardiologist.  Try not to worry.  Instead go to A&E or call 111 for advice and reassurance over the weekend if your symptoms worsen or if you can, hold on until Monday when your clinic may have results of your 24 hour tape.  Good luck Becky

Palpitations

by Becky boo - 2020-08-08 19:10:44

Thank you for your reassurance 

Palpitations and dizziness.

by Selwyn - 2020-08-09 10:32:12

Gemita offers some good advice about the atenolol. Whilst it may help the palpitations if can cause dizziness. Taking it last thing at night is helpful to avoid peak absorption during daytime. It lowers blood pressure, so keeping well hydrated is a good idea ( the next week's weather  is set to be quite hot). 

It can take some time to get settled with a pacemaker whether this be from getting minor adjustments to the PM  or just getting over the trauma of having one to the system. The monitoring to try to see what is causing your palpitations is important- things can then be fine-tuned to obtain a perfect result thereafter. 

Dizziness is a symptom. There are many causes, a lot of these may not be related to your circulation.  It is worth while exploring with your GP exactly what you mean by 'dizziness' ( eg. light headed, vertigo,  off balance etc.  and when you get this).  A telephone call may be helpful  to  discuss this with your GP. I certainly would be trying to relax, avoid caffeine ( in tea and coffee, coke etc.) and alcohol, and generally have some pampering after such a stressful time. 

At least it sounds as if you are in good hands, Becky. I would expect them to get to the bottom of your troubles fairly quickly and then you can look forward to some good health- battery powered! 

You know you're wired when...

You read consumer reports before upgrading to a new model.

Member Quotes

I had a pacemaker since 2002 and ever since then my life has been a total blessing.